Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 335, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2004, 6:06 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 8, 2004, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 17 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 082306 SVRTUL ARC033-131-090000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 606 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS NORTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 700 PM CDT * AT 606 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALMA...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HACKETT... GREENWOOD...BARLING...LAVACA...WASHBURN...BURNVILLE...EXCELSIOR... JENNY LIND...BLOOMER...VAN BUREN...ALMA...DYER...FIGURE FIVE AND RUDY. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3560 9435 3517 9444 3514 9410 3557 9405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:35 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 3:35 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 335 PM CDT THU JUL 8 2004 LINE OF SEVERE STORMS CURRENTLY FROM ABOUT BARTLESVILLE TO MIAMI APPEARS TO BE DEVELOPING A STRONG COLD POOL. AHEAD OF THIS LINE OF STORMS...TEMPS IN LOW 90S WITH DEWPOINTS IN MID 70S YIELDING EXTREMELY UNSTABLE AIRMASS WITH CAPES OF 5000 J/KG THROUGH MUCH OF NORTHEAST OK AND NORTHWEST ARK. ADDITIONAL DEVELOPMENT SHOULD CONTINUE UNABATED AS 18Z SGF RAOB INDICATED VIRTUALLY NO CAP IN PLACE. LARGE HAIL THREAT NOT TOO GREAT IN SPITE OF POTENTIALLY VERY STRONG UPDRAFTS WITH COLD POOL DEVELOPMENT SUPPORTING INCREASING WIND THREAT. POPS FOR EVENING PERIOD WILL BE LAST MINUTE DECISION... BUT WILL HAVE RIBBON OF HIGH POPS EXTENDING AHEAD OF LINE. THESE STORMS SHOULD DIMINISH WITH LOSS OF HEATING...BUT NOT BEFORE IMPACTING MUCH OF THE AREA NORTH OF I-40 AND EAST OF HWY 75. LATER TONIGHT WILL NEED TO WATCH ANOTHER POSSIBLE MCS DEVELOPING OVER KANSAS WHICH MAY MAKE A RUN TOWARD NE OKLAHOMA TOWARD MORNING BEFORE WEAKENING. WILL HANG ON TO LOW POPS NORTH OF TULSA LATE TONIGHT THROUGH FRI MORNING. EASTERLY WAVE MOVING ALONG SOUTHERN PERIPHERY OF UPPER RIDGE WILL KEEP SOME CHANCES OF THUNDERSTORMS GOING THROUGH THE WEEKEND AS FLOW AROUND IT WILL BRING SOMEWHAT DEEPER MOISTURE INTO MAINLY SE OKLAHOMA AND NW ARKANSAS. THIS WILL KEEP THE LID ON HIGH TEMPS SOMEWHAT AS WELL. SUMMER APPEARS TO BE ON THE WAY EARLY NEXT WEEK WITH DEMISE OF EASTERLY WAVE AND MORE TYPICAL PATTERN OF UPPER RIDGE FIRMLY OVER THE SOUTHERN PLAINS THROUGH AT LEAST MID WEEK. GFS DOES TRY TO RETROGRADE UPPER BY ABOUT THURSDAY...AND IF THIS OCCURS WE COULD SLIP RIGHT BACK INTO THE PATTERN OF NOCTURNAL MCS/S. FOR THE TIME BEING HAVE STAYED THE COURSE OF HOT AND DUSTY FORECAST THROUGH THU. PRELIM NUMBERS: TUL 76 91 75 91 / 60 20 10 20 FSM 73 92 72 89 / 30 20 20 30 MLC 74 90 73 88 / 20 10 10 30 BVO 72 91 70 92 / 40 20 10 20 FYV 69 86 68 86 / 70 10 10 30 BYV 71 85 70 88 / 70 20 20 30 MKO 72 89 71 92 / 40 10 10 30 MIO 73 90 72 91 / 40 20 10 30 F10 74 90 73 89 / 20 10 10 30 HHW 73 89 72 90 / 10 20 20 30 FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 8, 2:40 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT THU JUL 8 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 240 PM CDT THU JUL 8 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY THIS AFTERNOON STORMS HAD DEVELOPED OVER NORTHEAST OKLAHOMA. THESE STORM RAPIDLY INTENSIFIED AS THEY MOVED TO THE SOUTHEAST AT 20 MPH INTO AN AREA OF VERY UNSTABLE AIR. THIS AREA OF THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST AND AFFECT MOST OF NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWESTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. WHILE SEVERE WINDS ARE THE BIGGEST THREAT...LARGE HAIL IS ALSO LIKELY WITH THE STRONGER STORMS. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FAR NORTHERN PART OF THE AREA LATE TONIGHT. THERE IS THE POTENTIAL FOR ANOTHER COMPLEX OF STORMS DEVELOPING OFF TO THE NORTH OF THE AREA LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. IF A COMPLEX DOES DEVELOP IN WOULD THEN MOVE TO THE SOUTH DURING THE OVERNIGHT HOURS. THE COMPLEX IS EXPECTED TO BE WEAKENING AS IT APPROACHES THE FAR NORTHERN PARTS OF THE AREA AROUND DAYBREAK. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IS REQUIRED THIS AFTERNOON AND EVENING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AREA OVER THE WEEKEND. OTHERWISE...THE MAIN TREND OF THE FORECAST WILL BE TOWARD DRIER AND WARMER WEATHER FOR THE WEEKEND AND DURING THE FIRST PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Jul 8, 3:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST NOWATA 36.70N 95.64W
07/08/2004 0 MPH NOWATA OK MESONET
58.4 MPH
0315 PM HAIL 2 E NOWATA 36.70N 95.60W
07/08/2004 0.88 INCH NOWATA OK PUBLIC
0350 PM HAIL 2 N ADAIR 36.47N 95.27W
07/08/2004 0.88 INCH MAYES OK EMERGENCY MNGR
&&
SAALocal storm report, Jul 8, 3:57 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST NOWATA 36.70N 95.64W
07/08/2004 58.4 MPH NOWATA OK MESONET
0315 PM HAIL 2 E NOWATA 36.70N 95.60W
07/08/2004 0.88 INCH NOWATA OK PUBLIC
0350 PM HAIL 2 N ADAIR 36.47N 95.27W
07/08/2004 0.88 INCH MAYES OK EMERGENCY MNGR
&&
SAALocal storm report, Jul 8, 4:16 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 NE TALALA 36.59N 95.62W
07/08/2004 ROGERS OK PUBLIC
LARGE TREE LIMBS BROKEN
&&
SAASpecial weather statement, Jul 8, 4:36 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 8 2004
OKZ067>069-082230-
ADAIR OK-CHEROKEE OK-WAGONER OK-
436 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR AND WAGONER
AT 436 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF WAGONER TO 4 MILES WEST OF
LOST CITY TO 14 MILES NORTHEAST OF PROCTOR...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WOODALL...PROCTOR...TAHLEQUAH...COOKSON...HULBERT...ELDON...LOST
CITY...PEGGS...WAGONER AND OKAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 8, 4:41 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU JUL 8 2004
ARZ001-010-082245-
BENTON AR-WASHINGTON AR-
441 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 441 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF LARUE TO SILOAM SPRINGS...MOVING
SOUTHEAST AT 20 MPH.
A LARGE PORTION OF SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 545 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 8, 5:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU JUL 8 2004
ARZ010-019-029-OKZ069-072-082330-
ADAIR OK-CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
531 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST FORK TO 4 MILES
SOUTHEAST OF STILWELL...MOVING SOUTH AT 35 MPH.
A LARGE PORTION OF WASHINGTON...CRAWFORD...NORTHERN
SEBASTIAN...ADAIR AND SEQUOYAH COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 630 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.